MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH PEDIMAG BLOOD PUMP; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE

THORATEC SWITZERLAND GMBH PEDIMAG BLOOD PUMP; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE
Model Number 201-90052
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that the nurses noticed that the pump was more ¿loose¿ than other pumps.Related manufacturer reference number: 3003306248-2024-00016.
 
Additional Manufacturer Narrative
D1: brand name corrected.D2b: product code corrected.D3: manufacturer contact corrected.D4: model/catalog number, lot number, and udi number corrected.G1: manufacturer contact corrected.H6: medical device problem code corrected.Related mfr # 3003306248-2024-00001.Manufacturer¿s investigation conclusion: the report of pedimag blood pump, lot number l08267-lb5, feeling loose could not be confirmed as no product was returned for evaluation.A specific cause for the reported event was unable to be determined.The exact event date is unknown and could not be provided.Multiple attempts were made to obtain additional information from the customer regarding the event; however, no additional information was provided.The pedimag pump, lot number l08267-lb5, was not returned for evaluation.Review of the device history records for the pedimag blood pump, lot #l08267-lb5, revealed no deviations from manufacturing or quality assurance specifications.The pedimag blood pump instructions for use (ifu) is currently available and contains the following additional warnings and cautions: ifu warning #12: frequent patient and device monitoring is recommended.Ifu caution #2: this device should only be used by persons thoroughly trained in extracorporeal circulation procedures.Ifu caution #8: ensure the blood pump is properly locked into the centrimag motor.Ifu caution #15: always have a spare blood pump, back-up console, motor, and accessories available for change out.The section titled ¿blood pump setup and operation¿ provides instructions for how to mount the blood pump on the motor.The following instructions are provided: to mount the blood pump on the centrimag motor, remove the blood pump from the inner tray and insert the blood pump into the motor receptacle.Place the bottom of the blood pump into the motor receptacle with the outlet port positioned in the large groove.Match the grooves on the periphery of the blood pump with the fittings on the motor receptacle.Rotate the blood pump counterclockwise until the blood pump locks securely into place.Thread the retaining screw clockwise to secure in place.The blood pump must be fully seated into the receptacle to function properly.The section titled ¿emergency back-up equipment¿ states that a sterile back-up blood pump circuit and priming accessories must be available.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
The ventricular assist device (vad) coordinator reached out to inquire if there had been any manufacturing changes since the nurses had thought the pedimag pumps looked to have had a wider movement where the locking screw and the plastic crescent indention space was.They would turn back and forth more; however, all the screws are tight and in the groove.No issues to the pump, hardware, and patient were reported.

Brand Name
PEDIMAG BLOOD PUMP
Common Device Name
PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key18509499
Report Number3003306248-2024-00015
Device Sequence Number20869423
Product Code QNR
UDI-Device Identifier07640135140634
UDI-Public(01)07640135140634
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K090051
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/15/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2025
Device Model Number201-90052
Device Catalogue Number201-90052
Device Lot NumberL08267-LB5
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2023
Supplement Date Received by Manufacturer08/09/2024
Initial Report FDA Received Date01/13/2024
Supplement Report FDA Received Date08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown